I’ve just started the medication abilify, I’ve been on it for two weeks and 5 days. I have a terrible numbness feeling that won’t go away, I can’t enjoy ANYTHING, I feel like a robot with no emotions, it’s the worst feeling I’ve had. My doctor says I should give it at least a month, but I’m really suffering, what should I do?
I have this problem too and I agree it really does suck, Yesterday my wife bought me my birthday present and showed me early, I said thanks but she noticed I wasn’t excited and she said it to me. I was shocked when she said it to me because I relized she noticed. So I guess I’ll just have to make an extra effort to be thankful and act a little more excited.
I really hate that about myself, Someone does something so nice for me and I can’t be happey/excited for it… I hate acting and been fake but I’ll work on it, make extra effort and hope one day it will come naturally to me.
I get that damn excitementless problem without meds. Though alot of the time I feel it, i just don’t express it well. It sucks.
I tried ability a year ago for a few weeks. Worst few weeks ever! My mood wouldn’t shift and it pissed me off. I was stuck in this stupid blah state and couldn’t be happy or sad. But I sure as hell could be angry. When my therapist asked how I felt, I told her “Pissed off because that’s the only way I can feel!” I never gave it longer, so I don’t know if it changes later. I’m not on meds right now.
I was on Abilify for years. This AP caused a lot of problems for me - I know it is a very popular blockbuster type med, but for me personally it worsened my anxiety, paranoia, and didn’t help with hallucinations. It kind of helped with delusions and mania, and also on the positive side was great for my physical health - no blood glucose issues or metabolic problems.
I also felt very robotic on even low doses - very flat and zombie like.
it takes time but that feeling will go away give it a month or two maybe 3 i dont remember how long it took me…
I would give it a quarter year, or 3 months. You simply do not want to jump from med to med You will still have to take an anti-psych one way or another.
Could you be in a shock feeling from your diagnosis. A feeling of I can not believe what I believed just 3 months ago. It was all made up. It all was not real.
Ram Dass said in a talk, you may have thought you were god and you may have been, but even god needs to take a shower and take out the trash.